Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 21, NWS Marquette, MI

April 9, 2014

NWS Marquette, MI issued this small craft advisory at Apr 9, 2014, 4:14 AM EDT. It took effect at Apr 9, 2014, 4:00 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2014, 4:14 AM EDT (08:14 UTC)
In effect from
Apr 9, 2014, 4:00 PM EDT
Expired
Apr 10, 2014, 11:00 AM EDT
In force
19 hr
Issued by
NWS Marquette, MI

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WHUS73 KMQT 090814
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
414 AM EDT WED APR 9 2014

LMZ248-250-091615-
/O.NEW.KMQT.SC.Y.0021.140409T2000Z-140410T1500Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
414 AM EDT WED APR 9 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
11 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
11 AM EDT THURSDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 26 KNOTS FROM THE SOUTHWEST...WITH 
  GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 12 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EDT 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EDT 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SRF
5 follow-up statements
686 
WHUS73 KMQT 091420
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1020 AM EDT WED APR 9 2014

LMZ248-250-092230-
/O.CON.KMQT.SC.Y.0021.140409T2000Z-140410T1500Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1020 AM EDT WED APR 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 11 AM EDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 11 AM EDT THURSDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 26 KNOTS FROM THE SOUTHWEST...WITH 
  GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 12 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EDT 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EDT 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JS
070 
WHUS73 KMQT 092028
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
428 PM EDT WED APR 9 2014

LMZ248-250-100430-
/O.CON.KMQT.SC.Y.0021.000000T0000Z-140410T1500Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
428 PM EDT WED APR 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
THURSDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  9 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 13 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PETRO
108 
WHUS73 KMQT 100255
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1055 PM EDT WED APR 9 2014

LMZ248-250-101100-
/O.CON.KMQT.SC.Y.0021.000000T0000Z-140410T1500Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1055 PM EDT WED APR 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
THURSDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  9 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 13 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 AM EDT 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PETRO
499 
WHUS73 KMQT 100817
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
417 AM EDT THU APR 10 2014

LMZ248-250-101500-
/O.CON.KMQT.SC.Y.0021.000000T0000Z-140410T1500Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
417 AM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 23 KNOTS FROM THE SOUTHWEST...WITH 
  GUSTS UP TO 24 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EDT 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 AM EDT 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SRF
175 
WHUS73 KMQT 101350
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
950 AM EDT THU APR 10 2014

LMZ248-250-101500-
/O.CON.KMQT.SC.Y.0021.000000T0000Z-140410T1500Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
950 AM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 13 KNOTS FROM THE WEST...WITH GUSTS 
  UP TO 17 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  4 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 5 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS AND LARGEST WAVES ARE EXPECTED THROUGH
  11 AM EDT THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

KLUBER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 1:22 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Apr 9, 1:22 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
122 AM EDT WED APR 9 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 442 PM EDT TUE APR 8 2014

WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A RIDGE OVER WRN NAMERICA
AND A TROF EXTENDING FROM HUDSON BAY TO THE WRN GULF OF MEXICO. WEAK
SHORTWAVE MOVING THROUGH ONTARIO AND THE UPPER GREAT LAKES HAS
PRODUCED SOME MID CLOUDS TODAY ACROSS THE CWA AS NOTED ON VISIBLE
SATELLITE IMAGERY. BUT THERE HAVE ALSO BEEN ENOUGH BREAKS OF SUN TO
SEND AFTERNOON TEMPS INTO THE 40S WITH EVEN SOME 50S REPORTED SCNTRL
UPPER MI (AT LEAST 55F IN KMNM) DESPITE NORTHERLY FLOW ACROSS THE
AREA.

SFC HIGH PRES RIDGE SHIFTS ACROSS THE UPPER LAKES TONIGHT IN
RESPONSE TO BUILDING 5H HGTS OVER THE NRN PLAINS. SFC RDG WILL
ALLOW LIGHT/CALM WINDS FOR A GOOD PORTION OF THE NIGHT IN MOST
AREAS. ON THE BACKSIDE OF THE RIDGE AND IN ADVANCE OF SHORTWAVE
MOVING ACROSS THE SRN CANADIAN ROCKIES...STRENGTHENING
WAA/ISENTROPIC ASCENT PATTERN TO THE NW WILL GENERATE SOME PCPN
ACROSS MANITOBA INTO NRN ONTARIO TONIGHT. ALTHOUGH HIGH/MID CLOUDS
WILL SPREAD SE INTO THE AREA OVERNIGHT...THERE SHOULD BE A LONG
ENOUGH PERIOD OF MOSTLY CLEAR SKIES AND RADIATIONAL COOLING TO ALLOW
FOR A DECENT TEMP FALL. CONTINUED TO KEEP MINS TOWARD THE LOWER END
OF AVBL GUIDANCE...REPRESENTED BY THE BIAS CORRECTED REGIONAL AND
GLOBAL GEM. TRADITIONAL INTERIOR COLD SPOTS SHOULD FALL TO THE MID
TEENS AND PERHAPS EVEN TO THE LOW TEENS OVER THE E.

WEDNESDAY WILL TRANSITION BACK TO THE ABOVE NORMAL TEMPERATURES AS
THE UPPER RIDGE CURRENTLY OVER THE WESTERN CONUS SHIFTS EAST ACROSS
THE GREAT LAKES REGION. WARM AIR ADVECTION AND Q-VECTOR CONVERGENCE
AHEAD OF SHORTWAVE/FRONTAL SYSTEM RIDING ALONG THE US/CANADIAN
BORDER WILL SPREAD SOME PASSING MID CLOUDS ACROSS MUCH OF THE CWA.
THERE MAY BE ENOUGH MOISTENING IN THE LOWER LEVELS TO ALLOW SOME
LIGHT SPRINKLES TO AFFECT THE KEWEENAW PENINSULA. OTHERWISE...THE
BEST FORCING WILL GENERALLY STAY NORTH SHIFTING QUICKLY THROUGH THE
AREA AND LEADING TO A FILTERED SUNSHINE THROUGH HIGH CLOUDS.
STRONG WARMING IN THE LOWER LEVELS THROUGH THE DAY ON WEDNESDAY
(850MB TEMPS RISING FROM -2C AT 12Z TO AT LEAST 6C BY 00Z THURSDAY)
SHOULD LEAD TO ANOTHER WARM DAY ACROSS THE CWA. WILL CONTINUE TO
SHOW HIGHS IN THE UPPER 50S AND LOWER 60S OVER THE WESTERN HALF OF
THE CWA AND 40S OVER THE EASTERN 1/3 OF CWA WITH SOUTHWEST WINDS OFF
LAKE MICHIGAN. SW WINDS SHOULD BE GUSTY IN THE AFTERNOON (15-25KTS)
AND THAT WILL ALLOW THE DOWNSLOPE AREAS ALONG LAKE SUPERIOR TO WARM
AND LIMIT LAKE BREEZE COOLING.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 442 PM EDT TUE APR 8 2014

A SOMEWHAT ACTIVE LONG TERM IS IN STORE AS EASTERN CANADIAN
MID-LEVEL TROUGHING REDEVELOPS AND SENDS A SERIES OF DISTURBANCES
ACROSS THE UPPER GREAT LAKES.

WEDNESDAY NIGHT THROUGH THURSDAY...WEAK MID-LEVEL RIDGING WILL BE
MOVING TO THE EAST AS A POTENT MID-LEVEL TROUGH ACROSS NORTHERN
MANITOBA BEGINS TO TRACK EASTWARD ACROSS FAR NORTHWESTERN ONTARIO.
295K ISENTROPIC LIFT/WAA ACROSS THE FAR EAST THURSDAY EVENING AHEAD
OF THIS SYSTEM COULD BRING SOME ISOLATED LIGHT SHOWERS. WHILE
MOISTURE IS AVAILABLE IN THE MID LEVELS/5-10KFT...THE LOW-LEVELS
REMAIN QUITE DRY. THEREFORE...MOST ACTIVITY SHOULD BE LIMITED TO
VIRGA WITH ONLY ISOLATED HEAVIER SHOWERS REACHING THE GROUND.

FAVORABLE FORCING FROM THE RIGHT ENTRANCE/LEFT EXIT OF A DEVELOPING
90-100KT UPPER JET STREAK...AND MID-LEVEL Q-VECTOR CONVERGENCE WILL
PASS ACROSS NORTHERN WI AND NORTH OF LAKE SUPERIOR WEDNESDAY
NIGHT...LEAVING THE AVAILABLE FORCING ACROSS UPPER MI TO A NARROW
BAND OF FGEN ALONG A SFC COLD FRONT. OVERALL MOISTURE AVAILABILITY
IS LOW...SO EXPECT ANY PRECIPITATION TO BE IN THE FORM OF RAIN
SHOWER ACTIVITY IN A NARROW 3 TO 5 HOUR WINDOW ALONG THE FRONT. THE
SHOWERS LOOK TO BE QUITE SCATTERED...SO DID NOT FEEL CONFIDENT IN
ANYTHING OVER CHANCE POPS.

SKIES WILL THEN QUICKLY CLEAR BEHIND THE FRONT AND LEAD TO A MOSTLY
SUNNY THURSDAY. THOUGH LOW-LEVEL MOISTURE IS LIMITED...DIURNAL
STRATOCUMULUS SHOULD DEVELOP IN THE AFTERNOON AWAY FROM LAKE SHADOWS
DOWNWIND OF WESTERLY WINDS.

WIND WILL BE OF NOTE WEDNESDAY NIGHT INTO THURSDAY. STRENGTHENING S
TO SW GRADIENT FLOW AHEAD OF THE COLD FRONT WILL SPREAD ACROSS THE
AREA THROUGH THE NIGHT AS NOTED BY A 50 TO 60KT H8 LLJ. AREAS
FAVORED BY S TO SW DOWNSLOPE FLOW WILL REMAIN RELATIVELY WARM WITH
GUSTY WINDS THROUGH THE NIGHT. COMBINED WITH A WARM DAY WEDNESDAY
AND SFC DEWPOINTS RISING ABOVE 32F...THE SNOWPACK ACROSS UPPER MI
MAY BEGIN QUICKLY ERODING. SEE THE HYDROLOGY DISCUSSION FOR MORE
INFORMATION.

FRIDAY THROUGH SUNDAY...TO EACH THEIR OWN WITH THE 12Z MODEL SUITE
BEGINNING FRIDAY...WITH SOLUTIONS FRIDAY EVENING RANGING FROM A
STRONG LOW JUST NORTH OF LAKE SUPERIOR/GFS/ TO WEAK RIDGING/NAM/ TO
NW FLOW WITH MULTIPLE WEAK WAVES/GEM AND ECMWF/. THE GFS SOLUTION IS
A MAJOR DEPARTURE FROM THE PREVIOUS RUNS...BUT THE 12Z ECMWF IS ALSO
SHOWING SIMILARITIES WITH THE GFS. THERE IS NOT MUCH CONFIDENCE IN
THE FORECAST BEYOND FRIDAY MORNING FOR THIS REASON. WHILE THE
OVERALL PATTERN SUGGESTS A WETTER AND COOLER THAN NORMAL
STRETCH...TIMING OF PRECIP AS WELL AS DOMINATE PRECIP-TYPE WILL BE
DIFFICULT TO FORECAST. GIVEN SOME CONTINUITY FROM RUN TO RUN WITH
THE ECMWF...WILL USE THAT TO FORMULATE MUCH OF THE REMAINING
FORECAST.

A TROUGH AXIS EXTENDING SOUTHWESTWARD FROM A BROAD MID-LEVEL TROUGH
OVER HUDSON BAY FRIDAY WILL SWING ACROSS NORTHERN ONTARIO AND GRAZE
LAKE SUPERIOR/UPPER MI FRIDAY NIGHT. SOME UPPER-LEVEL SUPPORT FROM
THE LEFT-EXIT OF A DEVELOPING UPPER JET STREAK SHOULD BE ENOUGH TO
GENERATE ISOLATED LIGHT RAIN SHOWERS ACROSS THE AREA LATE FRIDAY
AFTERNOON INTO THE EVENING...ESPECIALLY ACROSS THE EAST HALF.

A WEAK RIDGE WILL BRIEFLY LIMIT PRECIP COVERAGE LATE FRIDAY NIGHT
INTO SATURDAY MORNING BEFORE BROAD LOW PRESSURE DEVELOPING ACROSS
THE CENTRAL PLAINS PUSHES A SFC TROUGH NORTHEASTWARD ACROSS THE
UPPER MS VALLEY. THIS SHOULD BRING LIGHT RAIN ACROSS MAINLY THE
WESTERN CWA THROUGH THE DAY...ESPECIALLY IN THE AFTERNOON.

A COMPLICATED MID-LEVEL PATTERN WILL THEN RESULT IN SEVERAL WAVES OF
PRECIPITATION ACROSS THE REGION SUNDAY AND MONDAY. AS DEEP TROUGHING
OVER THE GULF OF ALASKA LATE THIS WEEK TRACKS SE TO THE CENTRAL
PLAINS...A COMPACT SHORTWAVE WILL EJECT FROM SOUTHERN CALIFORNIA AND
ROUND THE LARGER TROUGH...REACHING THE UPPER GREAT LAKES MONDAY
MORNING. AS NOTED BEFORE...MODEL AGREEMENT IS QUITE POOR...SO
CONFIDENCE ON THIS SCENARIO IS VERY LOW. HOWEVER...IF THIS
DEVELOPMENT OCCURS...UPPER MI WOULD BE IN LINE FOR ANOTHER MODERATE
TO HEAVY WET SNOWFALL ACROSS THE CENTRAL AND EASTERN CWA. FOR
COMPARISON...THE GFS AND GEM DEVELOP THIS SYSTEM/PRECIP ACROSS THE
NORTHERN OHIO VALLEY.

IF ANYTHING...EARLY NEXT WEEK WILL BRING BACK THE PATTERN FELT OVER
MUCH OF THIS PAST WINTER. TEMPERATURES WILL BE 10 TO 20 DEGREES
BELOW AVERAGE MONDAY AND TUESDAY BEFORE MODERATING BY MID-WEEK.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 121 AM EDT WED APR 9 2014

VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE FORECAST PERIOD.
WARM ADVECTION AHEAD OF A FRONTAL SYSTEM MOVING THROUGH THE NORTHERN
PLAINS WILL BRING AN INCREASE IN MID-HIGH CLOUDS ON WEDNESDAY. ALSO
THE TIGHTENING SW GRAD AHEAD OF THE FRONT WILL ALSO PRODUCE SW WINDS
TO GUST BTWN 20-25 KT BY LATE WED MORNING.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 442 PM EDT TUE APR 8 2014

WINDS WILL DIMINISH TONIGHT AS THE HIGH PRES RIDGE MOVES ACROSS THE
AREA. WINDS WILL THEN INCREASE WED/THU AS DEEP LOW PRES MOVES FROM
MANITOBA ACROSS NRN ONTARIO TO QUEBEC. WINDS WILL REACH THE 20-30KT
RANGE...AND NOT OUT OF THE QUESTION THAT WIND GUSTS AT HIGH
PLATFORMS WILL REACH GALE FORCE AT SOME POINT WED/THU. STABLE
LOW-LEVEL TEMP PROFILE WILL WORK AGAINST STRONGER WINDS...BUT
HEALTHY PRES FALLS AHEAD OF LOW LATE WED AND HEALTHY PRES RISES
ARRIVING BEHIND TROF PASSAGE WED NIGHT/THU MORNING MAY BE WHAT
PUSHES WINDS TO GALE FORCE FOR A TIME. WINDS WILL THEN DIMINISH THU
NIGHT/FRI. INCREASING WINDS ARE EXPECTED FOR THE WEEKEND AS LOW PRES
TROF APPROACHES AND THEN MOVES ACROSS THE AREA.
&&

.HYDROLOGY...
ISSUED AT 442 PM EDT TUE APR 8 2014

THE FORECASTED ABOVE NORMAL TEMPERATURES FOR MUCH OF THIS WEEK WILL
LEAD TO INCREASING SNOWMELT AND RISING RIVER LEVELS. MODELED
SNOWPACK TEMPERATURES FROM NOHRSC INDICATES A GOOD PORTION OF THE
SNOWPACK IN WESTERN/CENTRAL UPPER MICHIGAN HAS RIPENED. LOWS WELL
BELOW FREEZING TONIGHT WILL LEAD TO REDUCED SNOWMELT OVER THE NEXT
24 HOURS...BUT TEMPERATURES WILL RISE TO ABOVE NORMAL VALUES FOR
WEDNESDAY THROUGH SATURDAY. THIS EXTENDED PERIOD OF ABOVE NORMAL
TEMPERATURES...WITH SEVERAL NIGHTS AT OR ABOVE FREEZING...SHOULD
LEAD TO A STEADY SNOWMELT INTO THE FIRST HALF OF THE WEEKEND. THE
MOST ABUNDANT SNOWMELT IS EXPECTED WEDNESDAY INTO THURSDAY AS
TEMPERATURES WILL REMAIN WELL ABOVE FREEZING WEDNESDAY NIGHT ALONG
WITH DEWPOINTS ABOVE 32F AND BREEZY CONDITIONS. PRECIPITATION SHOULD
BE LIGHT FOR MOST LOCATIONS THIS WEEK...WITH THE BEST CHANCE FOR
RAIN COMING LATE WEDNESDAY NIGHT INTO THURSDAY MORNING (AMOUNTS LESS
THAN 0.15IN).

WITH THE FORECASTED CONDITIONS...WOULD EXPECT ONLY LIMITED RISES TO
THE AREA RIVERS THROUGH THE MIDDLE OF THE WORK WEEK. THEN AS THE
TEMPERATURES STAY ABOVE FREEZING FROM WEDNESDAY MORNING THROUGH
LATE THURSDAY NIGHT...SNOWMELT WILL INCREASE AND LEAD TO PERSISTENT
RISING OF RIVER LEVELS ACROSS THE CWA INTO THE UPCOMING WEEKEND.
UNLESS ICE JAMS ARE EXPERIENCED...RIVER LEVELS ARE EXPECTED TO
REMAIN BELOW BANKFULL THROUGH THIS WORK WEEK. PERSONS PLANNING
RECREATION NEAR RIVERS FOR THE END OF THIS WORK WEEK AND THE
UPCOMING WEEKEND SHOULD PREPARE FOR RISING RIVER LEVELS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...VOSS
LONG TERM...KLUBER
AVIATION...JLB
MARINE...VOSS
HYDROLOGY...SRF
Hazardous weather outlook, Apr 8, 4:21 PM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
421 PM EDT TUE APR 8 2014

MIZ001>007-009>014-084-085-091200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
421 PM EDT TUE APR 8 2014 /321 PM CDT TUE APR 8 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WESTERLY WINDS GUSTING AS HIGH AS 35 MPH ARE POSSIBLE OVER THE WEST
HALF OF UPPER MICHIGAN THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-091200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
421 PM EDT TUE APR 8 2014 /321 PM CDT TUE APR 8 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER FAR WESTERN LAKE
SUPERIOR ON WEDNESDAY EVENING.

A FEW WESTERLY GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE MAINLY OVER
CENTRAL LAKE SUPERIOR ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-091200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
421 PM EDT TUE APR 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KLUBER

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.